MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; STYLET, SURGICAL, GENERAL & PLASTIC SURGERY

MEDTRONIC NAVIGATION, INC. VISUALASE; STYLET, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 9735571
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used outside of a procedure.While walking through a demonstration, it was noticed that there was a saline leak/drip at the blue strain relief sheath while in the magnetic resonance imaging (mri) machine.Towels were used to contain the drippage and clean it up with no apparent damage caused.After the dry run, it was noticed that the local representative (rep) could just pull the outer canula of the inner canula/lumen as if the adhesion spot inside the blue strain relief was not holding.The rep had also noticed when they set up that the stiffening stylet was slightly difficult to insert, but it did pass with some friction.It was noted that the accessory kit was "way" past expiration date.It had expired on 2020-oct-25.There was no patient involvement.
 
Additional Manufacturer Narrative
A05: adhesion not holding, stylet difficult to insert a0504: saline leak d10: product id: unk_visualase_sys (serial: (b)(6); product id: 9735571 (2018101251); product type: 2543-mnav - system; h3, h6: no products were returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
STYLET, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22556422
Report Number1723170-2025-02746
Device Sequence Number15878188
Product Code GAH
UDI-Device Identifier00643169933415
UDI-Public(01)00643169933415(17)201025(10)2018101251
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model Number9735571
Device Catalogue Number9735571
Device Lot Number2018101251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown